Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 69, NWS Memphis, TN

March 15, 2008Fayette County, Shelby County, Tennessee; DeSoto County, Marshall County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2008, 12:13 AM CDT for Fayette County, Shelby County, Tennessee; DeSoto County, Marshall County, Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 12:13 AM CDT (05:13 UTC)
Expired
Mar 15, 2008, 1:00 AM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties DeSoto County, MS, Marshall County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 12:25 AM CDTHAIL 1.75Collierville, TN
Mar 15, 12:35 AM CDTHAIL 0.7519 Sw Somerville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 11:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 150512
SVRMEG
MSC033-093-TNC047-157-150600-
/O.NEW.KMEG.SV.W.0069.080315T0513Z-080315T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 AM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 100 AM CDT

* AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR OLIVE BRANCH...AND MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GERMANTOWN...RED BANKS...COLLIERVILLE...MT PLEASANT...EADS...
  SLAYDEN AND SOMERVILLE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3527 8926 3503 8922 3499 8926 3499 8934
      3492 8934 3470 8958 3497 9001 3538 8950
TIME...MOT...LOC 0513Z 237DEG 44KT 3496 8973

$$
1 follow-up statement
000 
WWUS54 KMEG 150545
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 AM CDT SAT MAR 15 2008

MSC033-TNC157-150555-
/O.CAN.KMEG.SV.W.0069.000000T0000Z-080315T0600Z/
DESOTO MS-SHELBY TN-
1245 AM CDT SAT MAR 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY AND
NORTHEASTERN DESOTO COUNTIES IS CANCELLED...

AT 1245 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3527 8926 3503 8922 3499 8926 3499 8934
      3492 8934 3492 8953 3507 8966 3526 8964
      3538 8950
TIME...MOT...LOC 0545Z 224DEG 38KT 3521 8946

$$

MSC093-TNC047-150600-
/O.CON.KMEG.SV.W.0069.000000T0000Z-080315T0600Z/
MARSHALL MS-FAYETTE TN-
1245 AM CDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR FAYETTE AND NORTH CENTRAL MARSHALL COUNTIES...

AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR OAKLAND...OR 13 MILES NORTHEAST OF
COLLIERVILLE...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLISTON...LA GRANGE AND SOMERVILLE.

LAT...LON 3527 8926 3503 8922 3499 8926 3499 8934
      3492 8934 3492 8953 3507 8966 3526 8964
      3538 8950
TIME...MOT...LOC 0545Z 224DEG 38KT 3521 8946

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:14 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 14, 10:14 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CDT FRI MAR 14 2008

.DISCUSSION...

RATHER COMPLEX WEATHER SCENARIO UNFOLDING ACROSS THE MID SOUTH
THIS EVENING AS A SURFACE LOW PRESSURE SYSTEM IS NOW POSITIONED
OVER THE RED RIVER VALLEY OF NORTH TEXAS WITH A STATIONARY FRONT
EXTENDING EASTWARD FROM THE LOW ACROSS NORTH TEXAS...SOUTHERN
ARKANSAS INTO NORTH-CENTRAL MISSISSIPPI. SUPERCELL THUNDERSTORMS
HAVE DEVELOPED ALONG THE SURFACE BOUNDARY ACROSS SOUTHERN
ARKANSAS...NORTHERN LOUISIANA...INTO WEST-CENTRAL MISSISSIPPI IN
RESPONSE TO SUFFICIENT SURFACE CONVERGENCE ALONG THE
FRONT...STRENGTHENING ATMOSPHERIC SHEAR...A MODERATELY UNSTABLE
AIRMASS WITH MUCAPES APPROACHING 2000 J/KG SOUTH AND ELEVATED JUST
NORTH OF THE FRONT...AND FORCING AT THE NOSE OF A STRENGTHENING
LOW LEVEL JET. SHORT-TERM FORECAST MODELS CONTINUE TO INDICATE
THAT THIS FRONT WILL CONTINUE TO LIFT SLOWLY NORTHWARD OVER THE
FEW HOURS AS THE LOW LEVEL JET CONTINUES TO STRENGTHEN AND EVOLVE
NORTHWARD AHEAD OF THE SURFACE LOW PRESSURE SYSTEM THAT WILL MOVE
EAST. THIS MAY ALLOW THE STRONGEST STORMS TO DEVELOP INTO FAR
SOUTHERN PORTIONS OF THE CWA WITH A LARGE HAIL AND ISOLATED
TORNADO THREAT. THIS THREAT SHOULD CONTINUE ACROSS THESE AREAS FOR
THE NEXT SEVERAL HOURS.

FARTHER NORTH OF THE FRONT...THE AIRMASS REMAINS CAPPED OFF TO
CONVECTION WITH NO SPECIFIC FORCING MECHANISM PRESENT. IT APPEARS
THAT CONVECTIVE DEVELOPMENT OVER THESE AREAS WILL PROBABLY HOLD
OFF UNTIL MAINLY AFTER MIDNIGHT AS A STRONG MID AND UPPER JET
STREAM MOVES TOWARDS THE AREA AND PLACES MUCH OF THE AREA INTO THE
LEFT FRONT EXIT REGION OF THE JET. THIS SHOULD HELP TO STRENGTHEN LARGE
SCALE ASCENT OVER THE REGION. IN ADDITION...THIS FEATURE WILL HELP
TO ADVECT COLD MID LEVEL TEMPERATURES OVER THE REGION...STEEPENING
MID LEVEL LAPSE RATES FURTHER TO IN EXCESS OF 7.5C/KM. ALSO...THE
STRENGTHENING LOW LEVEL JET WILL CONTINUE TO NOSE NORTHWARD INTO
OUR REGION AND HELP TO TIGHTEN AN 850MB FRONTAL FEATURE STRETCHED
FROM NORTHERN ARKANSAS INTO WEST TENNESSEE. EXPECT CONVECTION TO
DEVELOP ALONG THIS ELEVATED FRONT MAINLY AFTER MIDNIGHT.
CONSIDERING THE DEGREE OF ELEVATED INSTABILITY AND INCREASING
SHEAR...EXPECT THE POSSIBILITY FOR ELEVATED SUPERCELLS TO DEVELOP
WITH AN ATTENDANT LARGE HAIL THREAT. THIS ACTIVITY SHOULD PERSIST
OVER MUCH OF THE MID SOUTH THROUGH SUNRISE AND POSSIBLY BEYOND.
WILL CONTINUE THE SLIGHT RISK OVER THE ENTIRE AREA AND REFINE THE
HWO TO FOCUS ON TIMING AND THREAT TYPES.

UPDATED FORECAST AND GRIDS ALREADY SENT...AND UPDATED HWO OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT FRI MAR 14 2008/

DISCUSSION...

FRONTAL BOUNDARY CURRENTLY EXTENDS FROM MIDDLE TENNESSEE SOUTHWEST
INTO NORTH MISSISSIPPI AND EXTENDS WEST ACROSS SOUTHERN ARKANSAS
INTO CENTRAL OKLAHOMA. TEMPERATURES OVER THE FORECAST AREA RANGE
FROM THE LOWER 50S NEAR THE KENTUCKY BORDER TO THE MID 70S SOUTH
OF THE FRONT IN NORTH MISSISSIPPI. THE RAIN SHOWERS THAT WERE OVER
THE FORECAST AREA THIS MORNING HAVE MOVED AWAY. SURFACE LOW OVER
THE TEXAS PANHANDLE WILL MOVE ALONG THE COLD FRONT TONIGHT.
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE FORECAST AREA TONIGHT
AND CONTINUE THROUGH EARLY SATURDAY MORNING. SEVERE WEATHER WILL
BE POSSIBLE ESPECIALLY ALONG AND JUST NORTH OF THE FRONT WITH
LARGE HAIL BEING THE MAIN THREAT. THE RAIN SHOULD EXIT THE REGION
BY SATURDAY AFTERNOON AS HIGH PRESSURE WILL BRIEFLY BUILD INTO THE
FORECAST AREA BY SATURDAY NIGHT WITH DRIER AND COOLER AIR BEHIND
THE FRONT. DRY AND SEASONABLE WEATHER WILL PERSIST FOR SUNDAY AND
SUNDAY NIGHT. MEANWHILE...A LARGE UPPER LEVEL STORM BEGINS TO
DEVELOP SUNDAY OVER SOUTHERN CALIFORNIA AND GRADUALLY MOVES EAST.
BY MONDAY...THE UPPER LOW SHOULD BE TRAVELING ACROSS NORTHERN
MEXICO AND MAY BEGIN TO SPREAD SOME RAIN INTO NORTHEAST ARKANSAS
BY MONDAY AFTERNOON. AS THE UPPER LOW APPROACHES THE REGION...RAIN
CHANCES WILL INCREASE WITH THE RAIN THREAT CONTINUING FROM MONDAY
NIGHT THROUGH WEDNESDAY. A STRONG SURFACE LOW WILL DEVELOP OVER
EASTERN OKLAHOMA ON TUESDAY AND MOVE NORTHEAST TUESDAY NIGHT. THIS
LOW WILL ENHANCE THUNDERSTORM ACTIVITY ON TUESDAY AND SOME SEVERE
THUNDERSTORMS MAY BE POSSIBLE ACROSS NORTH MISSISSIPPI. THE MAIN
THREAT WITH THE WEATHER FROM TUESDAY INTO WEDNESDAY WILL BE HEAVY
RAIN. BY WEDNESDAY NIGHT...HIGH PRESSURE RETURNS TO THE REGION AND
THIS WILL BRING A RETURN TO DRY WEATHER WITH SEASONABLE
TEMPERATURES FOR THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  54  62  42  62 /  70  40  10  10
MKL  50  59  38  60 /  80  60  10  10
JBR  49  59  39  58 /  80  50  10  10
TUP  55  68  41  64 /  70  40  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH/ARS
Hazardous weather outlook, Mar 14, 10:32 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 PM CDT FRI MAR 14 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160545-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1032 PM CDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE MID
SOUTH TONIGHT. A WARM FRONT STRETCHED ACROSS NORTH CENTRAL
MISSISSIPPI WILL LIFT SLOWLY NORTHWARD OVERNIGHT. SEVERE
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THIS FRONT AND MAY
IMPACT FAR SOUTHERN PORTIONS OF THE FORECAST AREA...PRIMARILY
ALONG AND SOUTH OF A LINE FROM WEST HELENA ARKANSAS TO OXFORD
MISSISSIPPI TO TUPELO MISSISSIPPI...LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS. THE PRIMARY SEVERE WEATHER THREATS WITH ANY OF
THESE STORMS WILL BE LARGE HAIL TO THE SIZE OF QUARTERS OR LARGER
AND ISOLATED TORNADOES.

FURTHER NORTH...ACROSS THE REMAINDER OF NORTH MISSISSIPPI...EAST
AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST
TENNESSEE...THUNDERSTORMS SHOULD DEVELOP PRIMARILY AFTER MIDNIGHT
IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE
AREA. ANY OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH THE
PRIMARY THREAT REMAINING LARGE HAIL. THESE STORMS MAY CONTINUE
THROUGH SUNRISE SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LIKELY CONTINUE INTO SATURDAY MORNING ACROSS
PORTIONS OF THE MID SOUTH. A FEW OF THESE STORMS MAY BE SEVERE
WITH A CONTINUED LARGE HAIL THREAT. THESE STORMS SHOULD MOVE EAST
WITH AN END TO THE SEVERE WEATHER THREAT BY MIDDAY SATURDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY
AFTERNOON AND TUESDAY NIGHT AHEAD OF A POWERFUL UPPER LEVEL STORM
SYSTEM.

OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND
LAW ENFORCEMENT MAY BE NEEDED TONIGHT AND AGAIN FOR TUESDAY
AFTERNOON AND TUESDAY NIGHT.

JLH

In the hours before

Special weather statement, Mar 14, 11:23 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 PM CDT FRI MAR 14 2008

ARZ036-TNZ088-150500-
CRITTENDEN AR-SHELBY TN-
1123 PM CDT FRI MAR 14 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3
MILES SOUTH OF EDMONDSON AT 1123 PM CDT...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF
MARION...MIDTOWN MEMPHIS...MILLINGTON AND WEST MEMPHIS...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 1215 AM CDT.
Special weather statement, Mar 14, 11:23 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 PM CDT FRI MAR 14 2008

ARZ036-TNZ088-150500-
CRITTENDEN AR-SHELBY TN-
1123 PM CDT FRI MAR 14 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3
MILES SOUTH OF EDMONDSON AT 1123 PM CDT...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF
MARION...MIDTOWN MEMPHIS...MILLINGTON AND WEST MEMPHIS...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 1200 AM CDT.
Special weather statement, Mar 14, 11:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CDT FRI MAR 14 2008

MSZ012-013-015-022-150500-
LAFAYETTE MS-PANOLA MS-PONTOTOC MS-CALHOUN MS-
1135 PM CDT FRI MAR 14 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EAST CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI...

AN AREA OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED FROM 5 MILES NORTH OF BURGESS TO 6 MILES EAST OF BANNER AT
1135 PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN CALHOUN...LAFAYETTE...PANOLA AND PONTOTOC COUNTIES...
INCLUDING THE CITIES OF OXFORD AND PONTOTOC...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
MIDNIGHT CDT.
Local storm report, Mar 15, 12:07 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     HAIL             3 NE TUPELO             34.29N 88.69W
03/14/2008  M0.75 INCH       LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.

&&

CCD
Local storm report, Mar 15, 12:13 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     HAIL             3 NE TUPELO             34.29N 88.69W
03/14/2008  M0.75 INCH       LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.

1155 PM     HAIL             5 SE JONESBORO          35.77N 90.62W
03/14/2008  M0.25 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.

&&

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:27 PM CDTSevere Thunderstorm WarningMEGShelby48 min
Mar 14, 11:43 PM CDTSevere Thunderstorm WarningMEGShelby47 min
Mar 15, 12:15 AM CDTSevere Thunderstorm WarningMEGShelby45 min
Mar 15, 12:28 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton47 min
Mar 15, 12:58 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Shelby, Tipton47 min
Mar 15, 1:01 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton44 min
Mar 15, 1:56 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton49 min
Mar 15, 3:45 AM CDTSevere Thunderstorm WarningMEGShelby45 min
Mar 15, 4:11 AM CDTFlash Flood WarningMEGShelby3 hr
Mar 15, 4:29 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby46 min
Mar 15, 9:59 AM CDTSevere Thunderstorm WarningMEGShelby46 min
Mar 15, 10:27 AM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Madison48 min
Mar 15, 10:41 AM CDTSevere Thunderstorm WarningMEGShelby49 min
Mar 14, 11:54 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate21 min
Mar 15, 12:11 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc64 min
Mar 15, 12:29 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe46 min
Mar 15, 12:40 AM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo41 min
Mar 15, 4:40 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica50 min
Mar 15, 5:10 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lee, Marshall, Prentiss, Tippah and 1 more50 min
Mar 15, 5:17 AM CDTSevere Thunderstorm WarningMEGDeSoto, Lafayette, Marshall, Panola, Quitman, Tate43 min
Mar 15, 5:53 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more52 min
Mar 15, 5:54 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Pontotoc, Tate and 1 more51 min
Mar 15, 6:41 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo35 min
Mar 15, 6:44 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.